FeaturesLife & StyleLG Chairman Linked To Drugs Which Led To Hospitalization Of 74 Students...

LG Chairman Linked To Drugs Which Led To Hospitalization Of 74 Students In Katsina

spot_img

By Ayodele Oni

Access Bank Advert

 

A call has been made for the stoppage of distribution of bilharzia drugs which has led to the hospitalization of 74 students of Government Science Secondary School (GSSS), Batagarawa, in Katsina State to other schools.

 

Report revealed that 74 students developed health complications, after taking the medication said to have been administered to prevent bilharzia.

 

The source identified the chairman of Batagarawa Local Government Area, Hon. Yahaya Kawo, as the person who provided the medication.

 

However, the specific drug and the identity of those who supplied it have not been officially disclosed.

 

Already, parents and politicians have called for an investigation into the hospitalisation of the students.

 

The incident sparked widespread concern among parents, relatives and government authorities after a video circulated on social media showing some of the students lying in a hospital and apparently seeking medical assistance.

 

The atmosphere at the school changed as parents rushed to check on their children after the video circulated, which also raised concerns about claims that some students had been left on the floor due to a shortage of hospital beds.

 

Although the authorities expressed concern over the incident, questions remained about the type of medication administered, its source and the circumstances surrounding its distribution to the students.

 

A teacher at GSSS Batagarawa, who spoke on condition of anonymity during a visit to the school, said the school management had received reports of a suspected bilharzia outbreak among the students.

READ ALSO:  2027: Uzodimma Seeks Grassroots Support For Tinubu ... As PBAT Door-to-Door Movement Is Inaugurated In Imo

 

According to him, the school principal subsequently sought assistance from the chairman of Batagarawa Local Government Area to provide medication for the affected students.

 

He said shortly after the medication was administered, reports emerged that some students were vomiting while others were collapsing, prompting their transfer to hospitals for medical attention.

 

“On Monday, when the incident occurred, 64 students were taken to the hospital. Only eight were admitted overnight, but they have all been discharged and are now back, as you can see.

 

“However, on Tuesday, another 10 students were taken to the hospital, and they were still there at the time of my visit to the school,” the teacher said.

 

Efforts to obtain comments from Kawo on the medication, its source and the circumstances surrounding its administration were unsuccessful.

 

Authorities said the students began experiencing vomiting, stomach pain and dizziness after taking the medication.

 

One student reportedly alleged that the medication had been administered against their will, claiming that students who refused to take it were threatened with punishment.

 

Medical personnel at the Federal Teaching Hospital, Katsina, formerly General Hospital, Ahmad Rimi, confirmed that students were brought in for treatment following the incident.

 

However, the exact medication involved has not been officially identified as of the time this report was compiled.

READ ALSO:  37 Niger Miners: FG Committe Recommends Payment Of ₦1.4 Billion Compensation To Families, Dismissal Of NSCDC Commandant

 

A doctor at the hospital, Dr Awwal Sani, confirmed the incident and said the affected students were responding to treatment.

 

Another concern raised by the incident was the age of many of the students involved, most of whom were said to be in Junior Secondary School classes one to three. Some reportedly enrolled at the school only recently.

 

Parents were also seen visiting the school to check on their children’s condition, particularly since the names of the affected students had not been publicly disclosed.

 

Bilharzia, also known as schistosomiasis, is a parasitic disease associated with contact with contaminated freshwater.

 

 It is commonly contracted through exposure to water containing the parasites, particularly in rivers, lakes and ponds.

 

Some students who took the medication reportedly said the dosage given to each student depended on their height.

 

 According to their accounts, taller students received between three and four tablets, while shorter students received between one and two tablets.

 

The Katsina State Ministry of Basic and Secondary Education also confirmed the incident, stating that the affected students had improved and that arrangements were being made for their return to school to continue their studies.

 

The Commissioner for Basic and Secondary Education, Hon. Suleiman Yusuf Jibia, explained that the students who were affected have recovered sufficiently for plans to begin for their return to school, subject to medical assessment.

READ ALSO:  Ondo Youths Attack Police Station, Van, Fire Pump Action Gun, Injure Two Officers, 14 Arrested

 

However, the precise cause of the students’ health complications remained unclear at the time of filing this report.

 

No official findings had been released to determine whether the incident was directly linked to the administered medication.

 

Meanwhile, Senator Ahmad Babba Kaita, the African Democratic Congress (ADC) governorship candidate in Katsina State, expressed sympathy with the affected students, their parents and the people of Batagarawa over the incident.

 

Kaita called for an investigation, expressing concern about the handling of students’ welfare and the circumstances surrounding the administration of medication.

 

He described the incident, involving more than 60 students, as a serious matter that should not be treated lightly, particularly in view of the video circulating on social media.

 

The governorship candidate condemned the reported handling of the students and called for an immediate investigation into the circumstances surrounding the incident.

 

He urged the authorities to identify the cause of the problem and ensure that anyone found responsible was held accountable.

 

Kaita also called for precautionary measures in other schools where similar medication might have been distributed, stressing the need to protect students and prevent a recurrence of the incident.


Discover more from The Source

Subscribe to get the latest posts sent to your email.

The Source Magazine

Share your story or advertise with us: WhatsApp: +2348174884527, Email: [email protected]

Your Comment Here

More articles